Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Albuquerque, NM

August 26, 2021Santa Fe County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Aug 26, 2021, 2:49 PM MDT for Santa Fe County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 2:49 PM MDT (20:49 UTC)
Expired
Aug 26, 2021, 3:15 PM MDT
In force
26 min
Issued by
NWS Albuquerque, NM
Hail
0.88 in
Wind
50

County Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 141 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
2387 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

318 
WWUS85 KABQ 262049
SPSABQ

Special Weather Statement
National Weather Service Albuquerque NM
249 PM MDT Thu Aug 26 2021
 
NMZ214-215-229-262115-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-
249 PM MDT Thu Aug 26 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN SAN
MIGUEL COUNTY THROUGH 315 PM MDT...

At 248 PM MDT, Doppler radar was tracking a strong thunderstorm near
El Porvenir, or 13 miles west of Las Vegas, moving southeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Las Vegas, Montezuma, El Porvenir, San Geronimo, Mineral Hill, San
Pablo and Gallinas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3577 10539 3563 10522 3549 10547 3568 10557
TIME...MOT...LOC 2048Z 326DEG 8KT 3564 10545 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

CA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 26, 11:45 AM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 26, 11:45 AM MDT, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1145 AM MDT Thu Aug 26 2021

.AVIATION...
18Z TAF CYCLE
A more active period is taking shape the next 12 hrs for northern,
central, and western NM. SHRA/TS already developing on the higher
terrain will spread into nearby highlands and valleys on strong
outflow boundaries. The greatest coverage of SHRA/TS will be from 21Z
to 03Z from the Gila region northeastward along the Cont Dvd into
the northern mts. Storm motion will be slow and erratic to the north
and east. Mid level cloud cover will persist thru 09Z followed by
clearing by sunrise. An even more active day is anticipated Friday.

Guyer

&&

.PREV DISCUSSION...247 AM MDT Thu Aug 26 2021...
.SYNOPSIS...
Shower and thunderstorm coverage will increase today for areas along
and near the Continental Divide. Friday through the weekend, showers
and thunderstorms will develop along the high terrain before
shifting onto lower elevations along an axis from west central to
northeast New Mexico. Locally heavy rainfall will be possible each
day and as soils become increasingly saturated, flash flooding will
become more of a concern. Monday may be a bit of a down day in terms
of thunderstorm coverage, but precipitation chances may ramp back up
for mid week. Temperatures should remain at or above seasonal normals
for the next seven days.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH FRIDAY)...
The center of the upper high is along the KS and MO border, with
the ridge axis from southern AZ to the TN valley. A trough of low
pressure along the west coast will pass to our north tonight and
move east Friday. High pressure will then try and develop over the
state Friday. Ahead of the trough, moisture will be drawn north into
NM. We will see an increase in showers and thunderstorms today into
tonight. Friday will remain active with widespread convection,
despite the upper high developing overhead. Temperatures will cool
some today and Friday thanks to the clouds and precipitation.

LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...
Showers and thunderstorms will continue to shift off the high terrain
Friday night onto lower elevations, mainly along the southwest to
northeast ridge axis. Heavy rain will remain possible due to slow
storm motions, though most storms should diminish by the midnight
hour.

Saturday and Sunday will be quite similar, especially now that the
back door front that was thought to come in Sunday, now looks to get
hung up near or north of the CO border. With ill-defined high
pressure overhead, thunderstorms should once again form along the
high terrain, before shifting off with the aid of outflow boundary
collisions. Each evening, storms will again favor a southwest to
northeast axis. Heavy rain remains possible, and with repeated rounds
of thunderstorms each day, flash flooding will become an increasing
concern.

Somewhat drier air aloft should move into northern New Mexico on
Monday, limiting convection slightly. However, it's looking a bit
more likely that the upper high will shift eastward Tuesday and
Wednesday, opening the door for moisture from now Tropical Depression
Fourteen-E to move into western and central NM. Stay tuned.

CHJ/34

&&

.FIRE WEATHER...
The hot and mostly dry conditions Tuesday and Wednesday will
transition to a more typical late summer weather beginning today.
Moisture moving north into the area beneath a slow-moving upper level
high center will manage to bring isolated to scattered showers and
storms through the weekend. There will be locally heavy rain with the
risk for flash flooding, especially on recent burn scars. Maximum
temperatures will cool closer to normal and overnight humidity
recoveries will improve through the weekend. A high pressure ridge
will set up over NM early next week with a little drying possible,
but the high will move east later in the week with a direct monsoon
flow from south to north bringing increased storm coverage once
again.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Aug 26, 2:47 AM MDT, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
247 AM MDT Thu Aug 26 2021

NMZ201>241-271100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
247 AM MDT Thu Aug 26 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Showers and thunderstorms will return to portions of northern and
western New Mexico this evening, particularly along and near the
Continental Divide. Localized heavy rainfall may lead to areas of
minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Shower and thunderstorm activity will continue to increase Friday
through the weekend. Heavy rainfall and localized flash flooding will
be possible due to slow and erratic storm motions and repeated
rounds of precipitation. Gusty winds from thunderstorm outflow will
be possible each day as well. Storm coverage will decrease on Monday,
but may increase again Tuesday and Wednesday across central and
western New Mexico.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts and any flooding
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

34

In the hours before

Special weather statement, Aug 26, 1:54 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
154 PM MDT Thu Aug 26 2021

NMZ214-215-229-262030-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-
154 PM MDT Thu Aug 26 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN SAN
MIGUEL COUNTY THROUGH 230 PM MDT...

At 154 PM MDT, Doppler radar was tracking a strong thunderstorm near
El Porvenir, or 13 miles northwest of Las Vegas, moving southeast at
5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Las Vegas, Montezuma, El Porvenir, Storrie Lake State Park, Sapello,
Manuelitas and Gallinas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3584 10522 3583 10521 3583 10518 3581 10514
      3556 10527 3568 10551 3585 10540
TIME...MOT...LOC 1954Z 292DEG 5KT 3574 10537

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CA
Special weather statement, Aug 26, 2:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
249 PM MDT Thu Aug 26 2021

NMZ214-215-229-262115-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-
249 PM MDT Thu Aug 26 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN SAN
MIGUEL COUNTY THROUGH 315 PM MDT...

At 248 PM MDT, Doppler radar was tracking a strong thunderstorm near
El Porvenir, or 13 miles west of Las Vegas, moving southeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Las Vegas, Montezuma, El Porvenir, San Geronimo, Mineral Hill, San
Pablo and Gallinas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3577 10539 3563 10522 3549 10547 3568 10557
TIME...MOT...LOC 2048Z 326DEG 8KT 3564 10545

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:49 PM MDTSpecial Weather StatementABQUnion26 min
Aug 26, 1:54 PM MDTSpecial Weather StatementABQMora36 min
Aug 26, 2:12 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
Aug 26, 3:12 PM MDTAreal Flood AdvisoryABQSan Miguel2 hr
Aug 26, 3:33 PM MDTSpecial Weather StatementABQColfax27 min
Aug 26, 3:58 PM MDTAreal Flood AdvisoryABQSan Miguel2 hr
Aug 26, 4:38 PM MDTAreal Flood AdvisoryABQSocorro112 min
Aug 26, 5:35 PM MDTSpecial Weather StatementABQ25 min
Aug 26, 5:50 PM MDTSpecial Weather StatementABQBernalillo25 min
Aug 26, 5:56 PM MDTSpecial Weather StatementABQBernalillo34 min

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.